Minnesota, 2006Flash Flood in Minnesota, April 7, 2006
April 7, 2006 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 7, 2:05 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 7, 2:05 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CDT FRI APR 7 2006
.DISCUSSION...
SYSTEM WRAPPING UP AND DROPPING SOUTH EARLY THIS MORNING WITH
CONVECTION RAPIDLY WANING. STILL A LARGE AREA OF WRAP AROUND
PRECIPITATION...THAT IS BEING EATEN AWAY ALONG NORTHERN EDGE...AND
THIS DRYING WILL INTENSIFY THROUGHOUT THE NIGHT WITH MOST PRECIP
SOUTH OF THE CWA BY 18Z. RAINFALL GOT WITHIN A COUPLE OF MILES OF
HURON...BUT NEVER QUITE MADE IT. SOME SPOTTY SHOWERS AROUND
ATY/ABR/PIR BUT THESE WILL ALSO RAPIDLY DIE. HEAVIEST BAND OF PRECIP
SET UP PRETTY CLOSE TO I90 WITH RAINFALL RATES CLOSE TO AN INCH AN
HOUR AT TIMES. IN THE END...SHOULD SEE A BAND OF RAINFALL FROM 1.5
TO 2.5 FAIRLY CLOSE TO I90 FROM ABOUT MITCHELL TO JACKSON MN. QUITE
A BIT OF STANDING WATER AROUND THE SIOUX FALLS AREA WITH WATER INTO
SOME OF THE BUSINESSES NEAR I90 AND CLIFF AND SILVER CREEK NEAR
RENNER OUT OF ITS BANKS.
OTHERWISE...LOOKING AT MUCH DRIER AND COOLER AIR TO ADVECT IN
TODAY...BRINGING CLEARING SKIES. MAY SEE A FEW AFTERNOON CU BUT DOES
NOT LOOK LIKE MUCH. HIGH PRESSURE THEN SETTLES IN TONIGHT FOR WHAT
SHOULD BE THE COOLEST NIGHT COMING UP. WEAK SOUTHEAST FLOW THEN SETS
UP ON SATURDAY AND WHILE COOL...LIGHT WINDS AND LOTS OF SUN SHOULD
CREATE A PLEASANT DAY.
WARMER SOUTHERLY FLOW INCREASES ON SUNDAY AND MONDAY AND INCREASED
HIGHS A BIT BOTH DAYS. SHOULD BE A LITTLE BREEZY BOTH DAYS AS WELL.
STILL LOOKING AT A SYSTEM COMING THROUGH MONDAY NIGHT...BUT MORE OF
A COLD FRONTAL EVENT WHICH USUALLY IS NOT VERY EXCITING FOR US IN
APRIL. AFTER THIS...LOOKING AT A MILD PATTERN SETTING UP FOR MID TO
LATE WEEK...AND WENT AHEAD AND BUMPED UP HIGHS AND LOWS FOR THURSDAY
AND FRIDAY.
WILL GO AHEAD AND CANCEL FLOOD WATCH AS EVENT IS ONGOING AND MORE
INTENSE RAINFALL RATES WILL CONTINUE TO SUBSIDE. SEE NO REASON TO
REMOVE WIND ADVISORY FOR TODAY...SO WILL MAKE NO CHANGES THERE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ001-IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
MN...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ071-MNZ072-
MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
NE...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ013-NEZ014.
SD...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ040-SDZ055-
SDZ056-SDZ061-SDZ062-SDZ065-SDZ066-SDZ067-SDZ068-SDZ069-
SDZ070-SDZ071.
WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR SDZ038-SDZ039-
SDZ050-SDZ052-SDZ053-SDZ054-SDZ057-SDZ058-SDZ059-SDZ060-
SDZ063-SDZ064.
&&
08Hazardous weather outlook, Apr 6, 4:39 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
539 PM CDT THU APR 06 2006
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
539 PM CDT THU APR 06 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
STORMS OVER NORTHEAST NEBRASKA WILL MOVE NORTHEAST INTO
NORTHEASTERN NEBRASKA...SOUTHEASTERN SOUTH DAKOTA...AND
NORTHWESTERN IOWA. THESE STORMS WILL MAINLY PRODUCE HAIL TO THE
SIZE OF HALF DOLLARS...THOUGH AN ISOLATED TORNADO WILL BE
POSSIBLE MAINLY SOUTH OF HIGHWAY 18 THROUGH 9 PM. AREAS TO THE
NORTH AND WEST OF HERE WILL SEE SOME POTENTIAL FOR FOR HAIL TO
THE SIZE OF NICKELS DURING THIS TIME.
FLOODING...
MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM
SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST
MINNESOTA.
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS
THE AREA...BRINGING HEAVY RAIN TO MANY LOCATIONS. THE HEAVIEST
RAIN...POSSIBLY REACHING TWO AND A HALF INCHES...SHOULD OCCUR
ALONG AND SOUTH OF A YANKTON TO SPENCER IOWA LINE. THIS MAY
EXACERBATE ANY ONGOING FLOODING OR POSSIBLY CREATE NEW FLOODING
PROBLEMS.
WIND AND FOG...
NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON AND
EVENING...WITH SUSTAINED WINDS AROUND 30 MPH POSSIBLE AND GUSTS
AS HIGH AS 40 MPH POSSIBLE. THE STRONGEST WINDS SHOULD OCCUR FROM
ABOUT MIDNIGHT THROUGH NOON ON FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG NORTH TO NORTHEAST WINDS WILL DECREASE THROUGHOUT THE DAY
ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Jackson
- When
- April 7, 4:00 AM CST to 8:45 AM CST
- Where
- Jackson County, Jackson
- Reported by
- COOP STATION
- Coordinates
- 43.617, -95.000
Heavy rainfall of 2 to 4 inches caused flooding of the West Fork Des Moines River, and also caused lowland, basement, and street flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502023.